Alert archive / Indiana / Special Weather Statements in 2018

Special Weather Statement, NWS Northern Indiana

June 19, 2018Grant County, Indiana

NWS Northern Indiana issued this special weather statement at Jun 19, 2018, 8:33 PM EDT for Grant County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2018, 8:33 PM EDT (00:33 UTC)
Expired
Jun 19, 2018, 9:00 PM EDT
In force
27 min
Issued by
NWS Northern Indiana

County Grant County, IN

The radar

The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2018-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2018-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

967 
WWUS83 KIWX 200033
SPSIWX

Special Weather Statement
National Weather Service Northern Indiana
833 PM EDT TUE JUN 19 2018

INZ032-200100-
Grant-
833 PM EDT TUE JUN 19 2018

...A STRONG THUNDERSTORM WILL AFFECT GRANT COUNTY...

At 833 PM EDT, a strong thunderstorm was located over Swayzee, or 8
miles west of Marion, moving east at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Marion, Gas City, Upland, Fairmount, Jonesboro, Sweetser, Swayzee,
Van Buren, Matthews, Sims, Converse, Fowlerton, Landess, Mier,
Herbst, Point Isabel, Roseburg, Home Corner, Michaelsville and
Normal.

This includes Interstate 69 in Indiana between mile markers 252 and
271.
 
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4065 8586 4065 8545 4050 8544 4038 8544
      4038 8586
TIME...MOT...LOC 0033Z 267DEG 28KT 4053 8584 

$$

JAL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:43 PM EDT, 50 minutes earlier.

Area forecast discussion, Jun 19, 7:43 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
743 PM EDT Tue Jun 19 2018

.SYNOPSIS...
Issued at 735 PM EDT Tue Jun 19 2018

Showers and storms will continue overnight tonight with the best
chance for lingering showers south of US-30. Humidity continues
overnight and into Wednesday, but Wednesday's highs will be cooler
than today's. A chance of showers and a possible thunder will
exist south of US-30 on Wednesday too. Thereafter, expect cooler
temperatures to round out the work week while the next chance for
showers and storms comes Friday and Friday night.

&&

.SHORT TERM...(Tonight and Tomorrow)
Issued at 217 PM EDT Tue Jun 19 2018

Vigorous storms developing quickly this aftn within a zone of
substantial sfc based instability and weak forcing invof stationary
frontal zone. Lack of flow/shear will keep potential storm severity
in check however similar to last evening water loading within high
moisture content airmass poses a local microburst threat especially
along ern flank of small scale cold pools in more cluster convection.
Bulk of near term activity expected to follow south of US30 with
additional development later this aftn invof trailing outflow
boundary extending swwd from short convective segment over srn MI.

More uncertain scenario overnight with varying CAMS based
solutions/evolutions. Near term convective overturning and
stabilization after sunset suggests a waning in additional
shower/storm development especially from late evening through Wed
morning which lies counter to some deterministic solutions like the
RAP which are much more bullish stemming from ewd progression of
large scale disturbance out of IA. At the least will give a nod
toward near term guidance/trends and knock likely pops down
overnight.

Passage of upstream disturbance will push frontal zone south into
cntrl IN Wed. Some risk for additional showers south of US24 in
Indiana mainly late morning into early aftn tied to diurnal
heating/destabilization but focus appears much better through cntrl
IN. Nonetheless drier and cooler across the remainder of the area
within post frontal airmass.

&&

.LONG TERM...(Thursday through Monday)
Issued at 217 PM EDT Tue Jun 19 2018

Development of vigorous upper low over the mid MO valley and ewd
evolution primary challenge this period. Surprisingly med range
spectral solutions fairly similar aloft and suggest dry wx holds Wed
night and Thu before active frontal zone bucks back north into the
srn lakes Thu night with following showers/storms through Friday
night.

Ridging sfc and aloft then build through next weekend with
moderating temps and dry wx.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 735 PM EDT Tue Jun 19 2018

Per SPC mesoanalysis page, the atmosphere appears relatively worked
over with lacking low and mid level lapse rates. Still, over 1000
J/kg MUCAPE lingers in the area allowing for lingering
thunderstorms with heavy rain and gusty winds as the main threat.
Times of showers and storms are expected to continue during the
overnight with heavy rain becoming the main threat especially as
upper level divergence continues to the southeast and a shortwave
approaches from the NW. Flight conditions will continue to recede
towards low MVFR and possibly IFR as stratus builds in by
Wednesday morning.

Wednesday, a slightly more south-shifted boundary will continue
to slowly shift south behind the departing low pressure system
keeping the focus for any showers and possible storms mainly south
of US-30.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Roller
SHORT TERM...T
LONG TERM...T
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 19, 5:24 AM EDT, 15 hours 9 minutes before
Hazardous Weather Outlook...CORREFCTED
National Weather Service Northern Indiana
524 AM EDT Tue Jun 19 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-200930-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
524 AM EDT Tue Jun 19 2018 /424 AM CDT Tue Jun 19 2018/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Thunderstorms will redevelop today and are likely to be accompanied
by strong gusty winds and locally heavy rainfall. Rainfall rates may
top 4 inches per hour and bring the threat of local flash flooding.
Please see the latest Hydrologic Outlook product for details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There are chances for storms most times from Wednesday into early
next week. The storms are not expected to become severe, but some
will likely have locally heavy rainfall and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-200930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
524 AM EDT Tue Jun 19 2018

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Jun 19, 5:40 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
540 PM EDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HEAVY RAIN       1 E CLAYPOOL            41.13N 85.86W
06/19/2018  E1.45 INCH       KOSCIUSKO          IN   COCORAHS

            TOTAL ACCUMULATED IN PAST 45 MINS.

&&

CR
Local storm report, Jun 19, 5:56 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
556 PM EDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     FLOOD            2 SE WALLEN             41.13N 85.14W
06/19/2018                   ALLEN              IN   EMERGENCY MNGR

            WATER STANDING ON ROADWAY ESTIMATED AT 8 TO
            10 INCHES DEEP.

&&

CR
Local storm report, Jun 19, 6:00 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 PM EDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     FLOOD            2 SE WALLEN             41.13N 85.14W
06/19/2018                   ALLEN              IN   TRAINED SPOTTER

            CORRECTS PREVIOUS FLOOD REPORT. WATER
            STANDING ON ROADWAY ESTIMATED AT 8 TO 10
            INCHES DEEP.

&&

CR
Special weather statement, Jun 19, 6:11 PM EDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Northern Indiana
611 PM EDT TUE JUN 19 2018

INZ026-027-034-OHZ024-192300-
Jay-Adams-Wells-Van Wert-
611 PM EDT TUE JUN 19 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WELLS...
ADAMS...NORTHEASTERN JAY AND SOUTHWESTERN VAN WERT COUNTIES...

At 611 PM EDT, strong thunderstorms were clustered near Decatur,
moving southeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Bluffton, Decatur, Portland, Berne, Geneva, Monroe, Ohio City,
Westchester, Middlebury, Preble, Nottingham, Willshire, Bryant, Wren,
Poneto, Vera Cruz, Elgin, Trinity, Wellsburg and Liberty Center.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4073 8534 4076 8534 4078 8508 4092 8495
      4092 8483 4070 8440 4069 8440 4068 8446
      4072 8446 4073 8480 4050 8480 4043 8498
TIME...MOT...LOC 2211Z 308DEG 26KT 4079 8495

GH
Local storm report, Jun 19, 6:30 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
630 PM EDT TUE JUN 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TSTM WND DMG     1 SSE PLYMOUTH          41.34N 86.31W
06/19/2018                   MARSHALL           IN   BROADCAST MEDIA

            TREE DOWN ON HOUSE. THE TREE APPEARS TO BE
            PARTIALLY ROTTED. TIME ESTIMATED BY RADAR.

&&

CR
Special weather statement, Jun 19, 8:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
833 PM EDT TUE JUN 19 2018

INZ032-200100-
Grant-
833 PM EDT TUE JUN 19 2018

...A STRONG THUNDERSTORM WILL AFFECT GRANT COUNTY...

At 833 PM EDT, a strong thunderstorm was located over Swayzee, or 8
miles west of Marion, moving east at 35 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Marion, Gas City, Upland, Fairmount, Jonesboro, Sweetser, Swayzee,
Van Buren, Matthews, Sims, Converse, Fowlerton, Landess, Mier,
Herbst, Point Isabel, Roseburg, Home Corner, Michaelsville and
Normal.

This includes Interstate 69 in Indiana between mile markers 252 and
271.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4065 8586 4065 8545 4050 8544 4038 8544
      4038 8586
TIME...MOT...LOC 0033Z 267DEG 28KT 4053 8584

JAL

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:12 AM EDTSpecial Weather StatementIWXCass48 min

Nearby

Special Weather Statements in Indiana, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.